Florida, 2013

Tornado and Flood in Florida, August 1, 2013

August 1, 2013 · NWS JAX · 6 events in 1 county or zone

A collision of three boundaries including the east coast sea breeze moving inland, and two outflow boundaries, one from the south and one from the west, converge under and intensifying thunderstorm over the Fort Caroline area. Rapid convergence and uplift spawned a brief tornado which caused structural damage to an apartment complex and widespread tree and some roof damage to homes in the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$503,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A collision of three boundaries including the east coast sea breeze moving inland, and two outflow boundaries, one from the south and one from the west, converge under and intensifying thunderstorm over the Fort Caroline area. Rapid convergence and uplift spawned a brief tornado which caused structural damage to an apartment complex and widespread tree and some roof damage to homes in the area. One injury occurred. The slow storm motion also produced significant rainfall amounts, with caused flooding from Arlington toward the Mayport.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 1, 1:48 PM EST, 1 hour 27 minutes earlier.

Area forecast discussion, Aug 1, 1:48 PM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
248 PM EDT THU AUG 1 2013

.SHORT TERM /REST OF TODAY THROUGH FRIDAY MORNING/...

SCT TO NRMS SHOWERS AND STORMS WILL PROGRESS W TO E REST OF
THE AFTN WITH GUSTY WINDS AND HEAVY RAINFALL POTENTIAL. WE
ANTICIPATE MOST OF THE ACTIVITY WEAKENING DURING THE EVENING
HOURS AS BOTH DRIER AIR ALOFT/SUBSIDENCE BEHIND A SHORTWAVE
TROUGH AND DIURNAL MIN IN CONVECTION OCCURS. WE THINK POPS
WILL DROP TO LESS THAN 20% AFTER 1 AM. MINS TONIGHT WILL
BE IN THE LOWER TO MID 70S.

FRIDAY/FRIDAY NIGHT...

THE MID/UPPER TROUGH WILL BEGIN TO LIFT OUT OF THE AREA ALLOWING FOR
MORE DRY AND STABLE AIR ALOFT TO MOVE INTO THE REGION...
PARTICULARLY ACROSS SE GA. THERE WILL BE ENOUGH BOUNDARY LAYER
MOISTURE TO CONTINUE POPS IN THE 30-40% RANGE ACROSS NE FL AND
20-30% ACROSS SE GA.  BEST COVERAGE OF STORMS WILL BE ACROSS THE
INLAND AREAS OF NE FL SOUTH OF I-10 DURING THE AFTERNOON AND EARLY
EVE WHERE BEST MOISTURE AND LIFT WILL BE. WITH MORE SUN ACROSS SE GA
TEMPS WILL WARM TO ABOVE CLIMO THERE WITH HIGHS IN THE LOWER/MID 90S
WHILE HIGHS ELSEWHERE WILL BE NEAR CLIMO.

.LONG TERM.../SAT THROUGH THU/...

A SURFACE FRONT STALLS AND OSCILLATES OVER NORTH FLORIDA SAT WHILE
DRIER AIR FILTERS OVER SE GA FROM THE WNW. PREVAILING WSW FLOW
OVER NE FL WILL BRING MORNING CONVECTION INLAND OVER THE SUWANNEE
RIVER VALLEY...WITH FURTHER DEVELOPMENT EXPECTED INTO THE AFTN
TOWARD THE ATLANTIC COAST. ADVERTISED RAIN CHANCES OF 20-30% OVER
SE GA DURING THE AFTN/EVENING...UP TO 30-40% OVER NE FL WHERE
DEEPER MOISTURE WILL RESIDE.

SUN THROUGH THU ANTICIPATE ABOVE NORMAL RAIN CHANCES DUE TO HIGH
ATMOSPHERIC MOISTURE CONTENT (PWATS STILL ADVERTISED BETWEEN 2 AND
2.25 INCHES BY MON) COMBINED WITH DEEP LAYER TROUGHING OVER THE SE
REGION. CONTINUED TO ADVERTISED RAIN CHANCES AROUND 40-50% DURING
THE PERIOD UNDER PREVAILING SW STEERING FLOW WITH A DIURNAL TREND.

ABOVE NORMAL TEMPS WITH HIGHS IN THE LOW/MID 90S POSSIBLE WITH
MUGGY MIN TEMPS IN THE LOW/MID 70S.

&&

.AVIATION...SHOWERS AND STORMS WILL PRODUCE OCNL IFR/MVFR CONDITIONS
AND GUSTY WINDS THIS AFTN WITH CHANCES OF LESS THAN 50% AFTER 23Z
FOR TAF SITES. VFR EXPECTED TO PREVAIL AFTER 00Z. SOME POTENTIAL FOR
SHALLOW FOG TONIGHT BUT NOT ENOUGH TO INCLUDE IN TAF SITES ATTM.
LOWER RAIN CHANCES EXPECTED ON FRI WITH PROBABILITIES OF 40% OR LESS.

&&

.MARINE...NO HEADLINES EXPECTED THRU THE PERIOD. WINDS WILL DECREASE
SOME FRI-SAT AS THE TROUGH OVER THE AREA WEAKENS AND HIGH
PRESSURE BUILDS IN FROM THE WESTERN ATLANTIC. SW WINDS WILL
INCREASE LATE SAT INTO MON AS ANOTHER TROUGH MOVES ACROSS
THE WATERS. SCATTERED SHOWERS AND THUNDERSTORMS.

RIP CURRENTS: MODERATE RISK OF RIP CURRENTS EXPECTED TO CONTINUE
INTO FRI DUE TO ELY SWELLS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72  94  73  94 /  40  20  20  20
SSI  76  89  77  91 /  40  30  30  30
JAX  73  91  73  92 /  40  30  30  30
SGJ  73  89  74  91 /  30  40  40  30
GNV  72  91  71  92 /  40  40  40  40
OCF  72  92  72  93 /  30  40  40  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

PP/ARS/AW
Hazardous weather outlook, Aug 1, 9:30 AM EST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1030 AM EDT THU AUG 1 2013

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-020830-
ALACHUA-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM-APPLING-
ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CAMDEN (COASTAL)-
CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-DUVAL-ECHOLS-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-FLAGLER-GILCHRIST-
GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-
PIERCE-PUTNAM-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS-SUWANNEE-
UNION-WARE-WAYNE-
1030 AM EDT THU AUG 1 2013

...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY AND
FRIDAY...

...RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE
REGION...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION TODAY. A
FEW OF THESE STORMS MAY BECOME STRONG WITH GUSTY WINDS...FREQUENT
LIGHTNING AND HEAVY DOWNPOURS. AN ISOLATED SEVERE STORM WILL BE
POSSIBLE. STORM MOTION WILL EAST AROUND 10 TO 15 MPH.

A MODERATE RISK FOR RIP CURRENTS DUE TO EASTERLY SWELLS. AS A
REMINDER...ALWAYS SWIM WITHIN SIGHT OF LIFEGUARDS TO MAXIMIZE
SAFETY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH
DAY.

A MODERATE RISK FOR RIP CURRENTS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Aug 1, 2:21 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
321 PM EDT THU AUG 1 2013

FLZ025-033-012000-
DUVAL-ST. JOHNS-
321 PM EDT THU AUG 1 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN ST.
JOHNS AND SOUTHEASTERN DUVAL COUNTIES FOR STRONG WINDS...SMALL HAIL
AND EXCESSIVE LIGHTNING VALID UNTIL 400 PM EDT...

AT 322 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTHWEST OF DURBIN...MOVING
NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND WORLD GOLF VILLAGE...BAYARD...DURBIN...NOCATEE...SOUTH PONTE
VEDRA BEACH...SAWGRASS...PALM VALLEY AND GUANA RIVER STATE PARK
THROUGH 400 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2993 8151 3008 8162 3024 8138 3023 8137
      3015 8134 3000 8131
TIME...MOT...LOC 1922Z 237DEG 9KT 3006 8147

PETERSON
Special weather statement, Aug 1, 2:27 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
327 PM EDT THU AUG 1 2013

FLZ024-012015-
NASSAU-
327 PM EDT THU AUG 1 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN NASSAU
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 415 PM EDT...

AT 327 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER YULEE...MOVING EAST AT 5 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND YULEE...FERNANDINA
BEACH AND AMELIA CITY THROUGH 415 PM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3055 8144 3055 8149 3056 8151 3055 8152
      3055 8159 3056 8158 3055 8161 3058 8161
      3058 8164 3067 8163 3072 8155 3073 8149
      3071 8147 3070 8142
TIME...MOT...LOC 1927Z 270DEG 3KT 3064 8155

PETERSON
Special weather statement, Aug 1, 2:38 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
338 PM EDT THU AUG 1 2013

FLZ025-032-033-012030-
CLAY-DUVAL-ST. JOHNS-
338 PM EDT THU AUG 1 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN CLAY...
WESTERN ST. JOHNS AND SOUTHERN DUVAL COUNTIES FOR STRONG WINDS...
SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 430 PM EDT...

AT 338 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES SOUTHEAST OF PENNEY FARMS...MOVING
EAST AT 20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND PENNEY FARMS...FLEMING ISLAND...GREEN COVE SPRINGS...
SWITZERLAND...PICOLATA...MANDARIN AND FRUIT COVE THROUGH 430 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2983 8177 2984 8181 2981 8184 3001 8186
      3021 8164 2992 8152
TIME...MOT...LOC 1938Z 252DEG 16KT 2997 8177

PETERSON
Special weather statement, Aug 1, 2:58 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
358 PM EDT THU AUG 1 2013

FLZ025-032-033-012045-
CLAY-DUVAL-ST. JOHNS-
358 PM EDT THU AUG 1 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
CLAY...NORTHWESTERN ST. JOHNS AND SOUTHEASTERN DUVAL COUNTIES FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 445 PM
EDT...

AT 358 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER FRUIT COVE...MOVING NORTHEAST AT 20 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND FLEMING
ISLAND...SWITZERLAND...ORANGE PARK...MANDARIN...LAKESIDE...FRUIT
COVE...DOCTORS INLET...BELLAIR AND NAS JAX THROUGH 445 PM EDT. HAIL
UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2996 8161 3015 8180 3037 8154 3021 8136
      3016 8135 3015 8135
TIME...MOT...LOC 1958Z 222DEG 19KT 3010 8161

PETERSON
Special weather statement, Aug 1, 3:02 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
402 PM EDT THU AUG 1 2013

FLZ021-012045-
SUWANNEE-
402 PM EDT THU AUG 1 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
SUWANNEE COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 445 PM EDT...

AT 402 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES WEST OF OBRIEN...MOVING NORTHEAST AT
15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
OBRIEN AND MCALPIN THROUGH 445 PM EDT. HAIL UP TO THREE QUARTER INCH
IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3026 8287 3009 8279 3000 8279 2996 8295
      2999 8297 3000 8300 3002 8301 3007 8307
      3008 8308 3008 8311 3010 8312 3010 8314
TIME...MOT...LOC 2002Z 243DEG 13KT 3006 8298

PETERSON
Special weather statement, Aug 1, 3:06 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
406 PM EDT THU AUG 1 2013

FLZ024-025-033-012045-
DUVAL-NASSAU-ST. JOHNS-
406 PM EDT THU AUG 1 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
ST. JOHNS...EASTERN DUVAL AND EASTERN NASSAU COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 445 PM EDT...

AT 406 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER NAS JAX...MOVING NORTHEAST AT 15 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NAS JAX...
ORTEGA...MANDARIN...FRUIT COVE...RIVERSIDE...SAN MARCO...DOWNTOWN
JACKSONVILLE...BAYMEADOWS...BAYARD AND TALLYRAND THROUGH 445 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3000 8160 3017 8170 3019 8168 3019 8171
      3026 8175 3071 8146 3071 8143 3068 8142
      3060 8144 3052 8142 3051 8144 3049 8141
      3023 8137 3012 8134
TIME...MOT...LOC 2006Z 241DEG 11KT 3024 8165

PETERSON

The radar

The Jacksonville radar (KJAX), 23 km away, was scanning. The volume nearest the first event began at 20:16 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 2 heavy rain, 1 tornado, 1 flood. Local standard time, as filed.

Tornado, Duval

When
August 1, 3:15 PM EST to 3:25 PM EST
Where
Duval County, 1.37 mi SSE of Cosmo to 0.93 mi SW of Ft Caroline Shrs
Rating
EF1
Path length
1.93 mi
Path width
100 yd
Injuries
0 direct, 1 indirect
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
30.351, -81.512

The sea breezes and several outflow boundaries converged over east Jacksonville Thursday afternoon around 4 pm...then the multicell cluster that developed drifted slowly eastward offshore of the Atlantic coast through 5:30 pm. Strong winds were reported with these storms, with the Naval Air Station in Jacksonville reporting a 41mph wind gust at 3:52pm). WFO Jacksonville conducted a storm survey Thursday evening and confirmed an upper end EF-1 tornado touched down in the Arlington area, ENE of downtown Jacksonville around 4:20 pm EDT along Monument Road and Derringer Road. The tornado briefly reached EF-1 intensity just south of Willowood Drive where it damaged an apartment complex. The Jacksonville Sheriff's office reported 5-6 homes were damaged and 15-20 structures were damaged. There was 1 injury associated with wind damage about 1 mile SW of the Fort Caroline area. The cost of damage was estimated.

Thunderstorm Wind, Duval

When
August 1, 3:25 PM EST
Where
Duval County, 1.5 mi SSE of Cosmo
Measured
80 kt (92 mph) estimated gust
Reported by
Broadcast Media
Coordinates
30.350, -81.510

Trees were blown down in the Fort Caroline area, south of Monument Road. The time of damage was based on radar.

Flood, Duval

When
August 1, 3:30 PM EST to 5:00 PM EST
Where
Duval County, 0.69 mi S of (Crg)craig Fld Jacks to 0.69 mi WNW of Hogan
Cause
Heavy Rain
Property damage
$3,000
Reported by
Public
Coordinates
30.320, -81.520

Neighborhoods started to have flooded roadways along Atlantic Blvd, east of Interstate 95 around 4:30 pm local time. Also, an off duty NWS employee reported 3 inches of water near the Town and Country Shopping Center in Arlington. By 4:45 pm, knee deep water was reported at the Singleton's Seafood Restaurant near Mayport. There was an estimated 3 inches of rainfall within 15 minutes (4:15pm-4:30 pm). By 5 pm, the public relayed a report that the intersection of Beach Blvd and University Blvd South was inundated with water. The cost of damage was estimated for inclusion of the event in Storm Data, and it is likely grossly underestimated.

Thunderstorm Wind, Duval

When
August 1, 3:40 PM EST
Where
Duval County, 0.91 mi SW of Ft Caroline Shrs
Measured
60 kt (69 mph) estimated gust
Reported by
NWS Employee
Coordinates
30.360, -81.480

Numerous trees were blown down at Mt. Pleasant Road and Spanish Point Drive.

Heavy Rain, Duval

When
August 1, 3:55 PM EST
Where
Duval County, Arlington
Reported by
Broadcast Media
Coordinates
30.330, -81.600

The public measured 2.5 inches of rainfall in Arlington.

Heavy Rain, Duval

When
August 1, 4:30 PM EST
Where
Duval County, 2.39 mi SSW of Greenfield
Reported by
Public
Coordinates
30.320, -81.470

The public measured 4.5 inches of rainfall in the Ashely Wood Neighborhood (storm total).

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2013Every state in 2013This day in weather historyThe tornado archive for Florida, 2013Warnings in Florida, August 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 468441, 468438, 468432, 468440, 468433, 468434.